Jump to content

Photo

THINGS THEY REALLY OUGHT TO TELL YOU BEFORE YOU GO ON RETIN-A!!!!!!!!!!!!

retinoids

This topic has been archived. This means that you cannot reply to this topic.
45 replies to this topic

#41 Weelassie1984

Weelassie1984

    Member

  • Members
  • Posts & Likes
    Posts: 111
    Likes: 0
About Me
  • Joined: 08-September 10

Achievements

     

Posted 01 November 2010 - 04:24 AM

QUOTE (Weelassie1984 @ Oct 29 2010, 04:01 PM) <{POST_SNAPBACK}>
I have less acne than before so thats a good thing but the red marks and dents (not too big but I used to have none...) make me sick to my stomach...

Was there a lot of improvement in your scars between 4 and 6 months on retin a?


wink.gif


#42 juicy788

juicy788

    Junior Member

  • Members
  • Posts & Likes
    Posts: 57
    Likes: 0
About Me
  • Joined: 27-April 10

Posted 01 November 2010 - 12:06 PM

Snowlily-Thanks for the Mederma scar treatment answered. I've read that Mederma acts more like a filler, rather than actually making the scar disappear. So if you stop using it for several months, your scar will go back. I hope that's not true.

As for weaning off antibiotics, I'm also doing that right now with the ampicillin (1000g to 500g). I haven't had any breakouts for reducing my intake, but I'm also on bcp. Also, I started fish oil daily same day I decided to do 500g per day.

Snowlily-How long did u take the antibiotic for 1 day before cutting down again to 1 every other day? Basically, how long did u make each dosage period last before cutting down?

#43 snowlily

snowlily

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 0
About Me
  • Joined: 29-June 10

Posted 01 November 2010 - 03:33 PM

QUOTE (Weelassie1984 @ Nov 1 2010, 04:24 AM) <{POST_SNAPBACK}>
QUOTE (Weelassie1984 @ Oct 29 2010, 04:01 PM) <{POST_SNAPBACK}>
I have less acne than before so thats a good thing but the red marks and dents (not too big but I used to have none...) make me sick to my stomach...

Was there a lot of improvement in your scars between 4 and 6 months on retin a?


wink.gif



Hum.... I wouldn't say there was ALOT of improvements, but there's definitely improvements. I can tel that I saw great improvements from month 4 to month 5 but the improvements are slowly starting to slow down. What i'm trying to say is that the light scars are all gone but the deep scars are fading slowly

#44 snowlily

snowlily

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 0
About Me
  • Joined: 29-June 10

Posted 01 November 2010 - 04:08 PM

QUOTE (juicy788 @ Nov 1 2010, 12:06 PM) <{POST_SNAPBACK}>
Snowlily-Thanks for the Mederma scar treatment answered. I've read that Mederma acts more like a filler, rather than actually making the scar disappear. So if you stop using it for several months, your scar will go back. I hope that's not true.

As for weaning off antibiotics, I'm also doing that right now with the ampicillin (1000g to 500g). I haven't had any breakouts for reducing my intake, but I'm also on bcp. Also, I started fish oil daily same day I decided to do 500g per day.

Snowlily-How long did u take the antibiotic for 1 day before cutting down again to 1 every other day? Basically, how long did u make each dosage period last before cutting down?


hum... i can't really remember.... i know i took 2 pills everyday for like month 3, and 4. and then probably one everyday for a good 3 weeks, then 1 every other day for another 3 weeks, and now i'm taking 1 every 3rd day.

#45 pinkstarlett

pinkstarlett

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 413
    Likes: 0
About Me
  • Joined: 16-August 10

Achievements

     

Posted 01 November 2010 - 06:40 PM

QUOTE (snowlily @ Oct 31 2010, 09:39 PM) <{POST_SNAPBACK}>
QUOTE (pinkstarlett @ Oct 31 2010, 06:55 AM) <{POST_SNAPBACK}>
Hi Snow Lily- sorry if you've answered these questions before, but when did your initial breakout really start to subside? Also are you still on an antibiotic? I'm worried that the RAM will start breaking me out again when I go off the antibiotic I started to take. Thanks! biggrin.gif



hum.... well my IB really didn't start till the end of the 1st month, and then it was all out IB, but i think it really started to subside at the beginning of month 4, month 2 was the absolute worst, month 3 was pretty bad too, but not as bad as month 2, and by month 4 things were really starting to look good. To be honest i really don't remember how the healing process happen, it wasn't like everyday i woke up i saw improvements... i know is that by month 4 i was getting less and less acne, and by the end of month 4 my face was practically acne free.

I guess you could say I am still on the antibiotics.... kinda,,, i mean i take one 100mg doxycicline every 3 days. So i'm barley getting any, but I guess I am still on it, but I think i'm gonna stop taking it soon.

I know wat you mean by worrying about going off the antibiotics. Taz why I slowly ease myself off the antibiotics. I started off taking 2 pills a day, then i went to 1 pill a day, then I did 1 pill every other day, and then i started doing 1 pill every 3rd day, now i think i'm really to do off it compeltely, i'll let you know how it goes, but I'm pretty sure my acne won't come back cus I've been cutting down the dosage alot and nothing has changed...

Thanks! I've only been using the antibiotics for 3 weeks so i'll keep weaning in mind when in a month or so when I'm ready to go off. I'm scared to use antibiotics much longer than 2-3 months!
Month 1 of Accutane- 40 mg
Month 2 of Accutane- 60 mg
Month 3 of Accutane- 60mg
Month 4 of Accutane- 60 mg
Month 5 of Accutane- 60 mg
Month 6 of Accutane!- 60mg



My Accutane Log!

#46 Hannah07

Hannah07

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 05-May 13

Posted 05 May 2013 - 07:04 PM

I had Retin-A from a dermatologist, and my skin started flaking off in patches, and there was flakes of skin that were still hanging on to my face everywhere. It was supposed to be clearing up my skin, but people only asked me what was on my face, even worse was the burning. My skin would feel like it was on fire all the time, and putting anything on it, even moisturizers for sensitive, dry skin, would make it burn and turn really red. I stopped using it because it was way too harsh for my skin. I think that if you're having more negative side effects than positives, its time to throw in the towel. I kept my tube, and now I'll use it as a spot treatment on some of my larger acne spots to help dry them up quickly, but wouldn't apply it all over my face ever again.